Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Which medication is causing fat accumulation on upper neck?
Jul 8, 2004

I'm 5 9 140 lbs. with current medication regimen as follows Kaletra, Viread and Rescriptor. I have noticed that since Jan 04 when I started these medications fat accumulations have increased dramatically around my upper mid chest section and back. Which of these medication might be most responsible for this? How much cardiovascular exercise is recommended in order to get rid of this accumulated fat? Thanks in advance for your thoughtful response.

Response from Mr. Vergel

It is difficult to say. Kaletra and even Rescriptor may worsen insulin sensitivity which may (and I say MAY) be implicated with fat buildup. Have your doctor measure your glucose tolerance, thyroid, estradiol and free testosterone to make sure it is a glucose impairment problem and not a hormonal one. Exercising will improve glucose tolerance and insulin sensitivity and , thus, may be helpful in keep that fat to a minimum.30 min of cardio a day (make sure you sweat!) plus 45 min of weights for an hour 3 times a week should do it. Let me know what he/she says about the tests.

Nelson



Previous
just tested positive
Next
Protein supplements

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement